Perturbations visqueuses de problèmes mixtes hyperboliques et couches limites
Annales de l'Institut Fourier, Volume 45 (1995) no. 4, pp. 973-1006.

This work concerns the initial-boundary value problem for viscous perturbations of semilinear hyperbolic problems in several dimensions. We are interested in smooth and local in time solutions, the goal being to describe their behaviour as the viscosity coefficient (ε>0) goes to zero. This is a singular perturbation problem for which a boundary layer forms in the vicinity of the boundary. We prove that the solution exists on a domain independant of ε>0, and we give a complete three scale asymptotic expansion of BKW type of the solution, constructing correctors at any order. These results are reached simultaneously: the construction of the correctors is used to prove the existence of the solution. This asymptotic expansion provides a very accurate description of the viscosity boundary layer. It also implies the convergence of the solution (ε>0,ε0) towards the solution of some semilinear hyperbolic initial-boundary value problem. Even in the linear case these results improve the former results obtained by C. Bardos, D. Brézis, H. Brézis in 1973, J.-L. Lions in 1973, and C. Bardos and J. Rauch in 1982.

Ce travail concerne le problème de Cauchy-Dirichlet pour des systèmes hyperboliques semilinéaires multidimensionnels perturbés par une “petite viscosité". Les solutions considérées sont C et locales en temps, le but étant de décrire le comportement de la solution lorsque le paramètre de viscosité (ε>0) tend vers zéro. Il s’agit d’un problème de perturbation singulière pour lequel une “couche limite" se forme au voisinage du bord. Par des méthodes inspirées de l’optique géométrique non linéaire, nous construisons et justifions un développement asymptotique (à tout ordre) de la solution. On obtient ainsi une description très précise de la singularité qui se forme au voisinage du bord (la “couche limite"). C’est cette analyse qui permet de montrer que la solution existe sur un intervalle de temps indépendant de ε>0. On en déduit la convergence de la solution (ε>0,ε0) vers la solution d’un problème mixte hyperbolique limite. Dans le cas linéaire, ces résultats améliorent et complètent les résultats de convergence connus, obtenus par C. Bardos, D. Brézis, H. Brézis en 1973, J.-L. Lions en 1973 et C. Bardos et J. Rauch en 1982.

@article{AIF_1995__45_4_973_0,
     author = {Gu\`es, Olivier},
     title = {Perturbations visqueuses de probl\`emes mixtes hyperboliques et couches limites},
     journal = {Annales de l'Institut Fourier},
     pages = {973--1006},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {45},
     number = {4},
     year = {1995},
     doi = {10.5802/aif.1481},
     zbl = {0831.34023},
     mrnumber = {97i:35103},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1481/}
}
TY  - JOUR
TI  - Perturbations visqueuses de problèmes mixtes hyperboliques et couches limites
JO  - Annales de l'Institut Fourier
PY  - 1995
DA  - 1995///
SP  - 973
EP  - 1006
VL  - 45
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1481/
UR  - https://zbmath.org/?q=an%3A0831.34023
UR  - https://www.ams.org/mathscinet-getitem?mr=97i:35103
UR  - https://doi.org/10.5802/aif.1481
DO  - 10.5802/aif.1481
LA  - fr
ID  - AIF_1995__45_4_973_0
ER  - 
%0 Journal Article
%T Perturbations visqueuses de problèmes mixtes hyperboliques et couches limites
%J Annales de l'Institut Fourier
%D 1995
%P 973-1006
%V 45
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1481
%R 10.5802/aif.1481
%G fr
%F AIF_1995__45_4_973_0
Guès, Olivier. Perturbations visqueuses de problèmes mixtes hyperboliques et couches limites. Annales de l'Institut Fourier, Volume 45 (1995) no. 4, pp. 973-1006. doi : 10.5802/aif.1481. https://aif.centre-mersenne.org/articles/10.5802/aif.1481/

[Ba]C. Bardos, Problèmes aux limites pour les équations du premier ordre, Ann. Sci. Ecol. Norm. Sup., 3 (1970), 185-233. | Numdam | MR: 43 #683 | Zbl: 0202.36903

[BBB]C. Bardos, D. Brézis, H. Brézis, Perturbations singulières et prolongements maximaux d'opérateurs positifs, Arch. Rational Mech. Anal., 53 (1973), 69-100. | MR: 50 #745 | Zbl: 0281.47028

[BR]C. Bardos, J. Rauch, Maximal positive boundary value problems as limits of singular perturbation problems, Trans. Amer. Math. Soc., 270 (1982), 377-408. | MR: 84j:35012 | Zbl: 0485.35010

[Bé]M. Bézard, Problème aux limites pour le système de Vlasov-Maxwell, exposé N.4, séminaire Equations aux Dérivées Partielles de l'Ecole Polytechnique, 1992-1993, et preprint n.1029, Ecole Polytechnique, 1992. | Numdam | Zbl: 0878.35107

[F]K. O. Friedrichs, Symmetric positive systems of differential equations, Comm. Pure Appl. Math., 7 (1954), 345-392. | MR: 16,44c | Zbl: 0059.08902

[G1]O. Guès, Couches limites pour des problèmes mixtes hyperboliques, séminaire E.D.P. de l'Ecole Polytechnique, 1993-1994, exp. n° 17. | Numdam | Zbl: 0886.35091

[G2]O. Guès, Problème mixte hyperbolique quasilinéaire caractéristique, Comm. Part. Diff. Equa., 15 (5) (1990), 595-645. | MR: 91i:35122 | Zbl: 0712.35061

[I]A. M. Il'In, Matching of asymptotic expansions of solutions of boundary value problems, Translations of Mathematical Monographs, vol 102, Amer. Math. Soc., Providence, R. I., 1992. | MR: 93g:35016 | Zbl: 0754.34002

[JR]J.-L. Joly, J. Rauch, Justification of multidimensional single phase semilinear geometric optics, Trans. Amer. Math. Soc., 330 (1992), 599-624. | MR: 92f:35040 | Zbl: 0771.35010

[Ka]T. Kato, Nonstationary flows of viscous and ideal fluids in R3, J. Funct. Anal., 9 (1972), 296-305. | MR: 58 #1753 | Zbl: 0229.76018

[KL]H-O. Kreiss, J. Lorenz, Initial boundary value problems and the Navier-Stokes equations, Pure and Applied Mathematics, vol. 136, Academic Press, London, 1989. | MR: 91a:35138 | Zbl: 0689.35001

[KM]S. Klainerman, A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. | MR: 84d:35089 | Zbl: 0476.76068

[Lev]N. Levinson, The first boundary value problem for ͛Δu + A(x,y)ux + B(x,y)uy + C(x,y)u = D(x,y) for small ͛, Ann. Math., 5 (1950), 428-445. | Zbl: 0036.06801

[L]J-L. Lions, Perturbations singulières dans les problèmes aux limites et en contrôle optimal, Lecture Notes in Math., N. 323, Springer-Verlag, 1973. | MR: 58 #29078 | Zbl: 0268.49001

[LP]P. Lax, R. Philips, Local boundary conditions for dissipative symmetric linear differential operators, Comm. Pure Appl. Math., 13 (1960), 427-455. | MR: 22 #9718 | Zbl: 0094.07502

[LSU]O. A. Ladyzhenskaya, V. A. Solonnikov, N. N. Ural'Ceva, Linear and quasilinear equations of parabolic type, Moscou 1967, et Trans. Math. Monographs, vol. 23, Amer. Math. Soc., Providence, RI, 1968.

[O]O. Oleinik, Linear equations of second order, Mat. Sb., 69 (1966), 111-140, et Amer. Math. Soc. Transl. Series 2, 65 (1967), 167-200.

[R]J. Rauch, Symmetric positive systems with boundary characteristic of constant multiplicity, Trans. Amer. Math. Soc., 291 (1985), 167-185. | MR: 87a:35122 | Zbl: 0549.35099

[RR]J. Rauch, M. Reed, Bounded, stratified, and striated solutions of hyperbolic systems, Nonlinear Partial Differential Equations and their Applications, vol. 9, Pitman Res. Notes in Math., 181, Longman Scientific and Technical, Harlow, (1988), 334-351. | MR: 90f:35122 | Zbl: 0695.35124

[VL1]M. I. Vishik, L. A. Lyusternik, Asymptotic behavior of solutions of linear differential equations with large or quickly changing coefficients and boundary condition, Russian Math. Surveys, 4 (1960), 23-92. | Zbl: 0098.06501

[VL2]M. I. Vishik, L. A. Lyusternik, Regular degeneration and boundary layers for linear differential equations with small parameter, Uspek. Math. Nauk., 12 (1957), 3-122, Amer. Math. Soc. Transl., (2) 20 (1962), 239-264. | Zbl: 0122.32402

Cited by Sources: